Thunderstorm Wind, Burnett
- When
- May 29, 5:05 PM CST
- Where
- Burnett County, 5 mi NW of Siren
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.833, -92.450
A large shed was blown over.
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at May 29, 1:09 PM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 209 PM CDT MON MAY 29 2006 .DISCUSSION...MAIN FOCUS IS ON CONVECTION THIS EVENING. STORMS ARE STARTING TO FIRE UP AS OF 2 PM. SEVERE THUNDERSTORM WATCH 419 WAS JUST ISSUED...AND LOOKS VERY GOOD. AIRMASS AHEAD OF INCOMING FRONT IS VERY UNSTABLE. DEEP LAYER SHEAR IS BECOMING MORE FAVORABLE...ESPECIALLY CLOSER TO THE FRONT WHERE THE STORMS ARE FIRING. MUCAPE IS AROUND 5000 J/KG AND LI ARE AROUND -11C...SO DEFINITELY NO SHORTAGE OF FUEL FOR THE STORMS. LOOKING FOR BEST STORMS WHERE CONVERGENCE AND DEEP LAYER SHEAR IS MAXIMIZED THIS AFTERNOON/EVENING. WILL ADD MENTION OF DAMAGING WINDS AND LARGE HAIL TO ALL ZONES THIS EVENING...AS THE CURRENT WATCH MAY BE EXTENDED EAST WITH TIME THIS EVENING. FOR TONIGHT...SEVERE STORMS ARE LIKELY ALONG AND AHEAD OF THE FRONT...ESPECIALLY FOR THE EVENING HOURS. THINK THE SCATTERED STORMS MAY GATHER INTO MORE OF A LIKELY EVENT IN PORTIONS OF THE SOUTHERN CWA...ESPECIALLY THE TWIN PORTS SOUTH AND EAST. THE FRONT WILL COOL TEMPS DOWN...BUT IT WILL LIKELY REMAIN MUGGY INTO NW WI FOR MUCH OF THE NIGHT. FOR TUESDAY...HIGH PRESSURE WILL BUILD IN...BRINGING DRIER CONDITIONS FROM WEST TO EAST. COULD STILL BE A BIT OF ACTIVITY IN NW WI. OTHERWISE...IT LOOKS QUIET WITH SEASONABLE TEMPERATURES. COULD BE INTERESTING TUESDAY NIGHT AND WEDNESDAY...AS A SHORTWAVE LIFTS TO THE NE IN SW FLOW. LOW LEVEL MOISTURE RETURNS AS WELL. OTHER WEAK IMPULSES COULD KICK OFF SOME OTHER SPOTTY ACTIVITY FOR THE REST OF THE WORK WEEK AS WELL...WITH A LITTLE BETTER CHANCE FOR THE WEEKEND AS A SYSTEM MOVES IN FROM THE WEST AND RETURN FLOW PUSHES NORTHWARD AHEAD OF THE FRONT ON A DECENT LLJ. MOS TEMPS ARE PRETTY CLOSE...AND HAVE FOLLOWED THEM CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... DLH 57 82 52 73 / 60 20 10 20 INL 55 81 52 74 / 30 10 10 20 BRD 57 82 54 75 / 40 10 10 20 HYR 63 84 54 78 / 60 40 10 20 ASX 62 81 52 73 / 60 40 10 20 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. DAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 655 AM CDT MON MAY 29 2006 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-301230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 655 AM CDT MON MAY 29 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT FROM INTERNATIONAL FALLS TO THE BRAINERD LAKES AREA EARLY THIS AFTERNOON. THE STORMS WILL THEN TRACK EASTWARD THROUGH ALL OF NORTHEAST MINNESOTA...NORTHWEST WISCONSIN...AND WESTERN LAKE SUPERIOR THROUGH THE LATE EVENING HOURS. THE PRIMARY THREATS WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL WITH LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...AND SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. LILES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
449 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG GRAND RAPIDS 47.23N 93.52W
05/29/2006 SOUTHERN ITASCA MN AMATEUR RADIO
8 TO 9 IN. TREES DOWN B/T GRAND RAPIDS AND COHASSET
0442 PM HAIL 3 N SWAN RIVER 47.13N 93.20W
05/29/2006 E0.75 INCH SOUTHERN ITASCA MN TRAINED SPOTTER
SOUTHEAST ITASCA CNTY
&&
LONKAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
516 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 9 NE AITKIN 46.62N 93.58W
05/29/2006 M1.00 INCH NORTHERN AITKIN MN TRAINED SPOTTER
&&
TINGLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
530 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 35 E COLERAINE 47.30N 92.68W
05/29/2006 WEST CENTRAL ST. L MN AMATEUR RADIO
SOME 6-10 INCH TREES DOWN.
&&
KDWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
532 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 W COHASSET 47.26N 93.66W
05/29/2006 M0.75 INCH SOUTHERN ITASCA MN AMATEUR RADIO
1/2 - 3/4 INCH HAIL.
&&
KDWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
538 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 7 NE AITKIN 46.60N 93.61W
05/29/2006 E1.00 INCH NORTHERN AITKIN MN TRAINED SPOTTER
SOME DAMAGE TO CARS.
&&
KDWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
551 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 NW WARBA 47.17N 93.32W
05/29/2006 SOUTHERN ITASCA MN AMATEUR RADIO
6 IN. TREE ON POWER LINE THAT WAS ARCING. ON HWY 2.
0529 PM TSTM WND DMG 5 E REMER 47.06N 93.81W
05/29/2006 NORTHERN CASS MN AMATEUR RADIO
NUMEROUS TREES DOWN MOSTLY 3-6 IN. IN SIZE ON HWY 200.
SOME LARGER
&&
KDWThe Duluth radar (KDLH), 113 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
A large shed was blown over.
Hail covered the ground.
Multiple powr poles were blown down and blocking Highway 77.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508201, 5508197, 5508198, 5508199, 5508200.